Analytical solutions for the Bohr Hamiltonian with the Woods-Saxon potential


Capak M., Petrellis D. , Gonul B., BONATSOS D.

JOURNAL OF PHYSICS G-NUCLEAR AND PARTICLE PHYSICS, vol.42, no.9, 2015 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 9
  • Publication Date: 2015
  • Doi Number: 10.1088/0954-3899/42/9/095102
  • Title of Journal : JOURNAL OF PHYSICS G-NUCLEAR AND PARTICLE PHYSICS

Abstract

Approximate analytical solutions in closed form are obtained for the five-dimensional Bohr Hamiltonian with the Woods-Saxon potential, taking advantage of the Pekeris approximation and the exactly solvable one-dimensional extended Woods-Saxon potential with a dip near its surface. Comparison with the data for several gamma-unstable and prolate deformed nuclei indicates that the potential can describe well the ground state and gamma(1) bands of many prolate deformed nuclei corresponding to a large enough 'well size' and diffuseness, while it fails in describing the beta(1) bands, due to its lack of a hard core, as well as in describing gamma-unstable nuclei, because of the small 'well size' and diffuseness they exhibit.